Q. What can cause weakness in postmenopausal period?

Answered by Dr. Rohit Jain and medically reviewed by Dr. Sneha Kannan

 

New
Do you have a question on Postmenopausal Period. or Hypertension? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I have been in menopause for 6 years now. Over three months I have been having bouts of weakness in shoulders, arms and sides of stomach. I feel very weak and strange. I do not feel dizzy. Sometimes it starts with a hot flash. Or else I will stay awake with this terrible feeling and will have hot flash at the end of it. I had CBC. As my symptoms become worse I went to an urgent care and the doctor took 6 vials of blood. He checked many things including EKG, which is normal. My fasting finger prick was 74 and HbA1c 5.6. I have attached the rest of the blood reports.


Related Questions:
Hypertension - How Aware Are You?
Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?
Can hypothyroidism cause intermittent palpitations?
 

Dr. Rohit Jain
MBBS., MD (INT MEDICINE)., DNB (INT MEDICINE)., FAGE (USA)., MBA (ISB
Cardiology, Critical Care Physician, Diabetology, Endocrinology, General Medicine, Internal Medicine,

Hi,

Welcome to icliniq.com.

I have gone through the details provided by you.

All investigations are normal (attachment removed to protect patient identity) such as hemoglobin levels, non-diabetic, with normal resting EKG. So, these are not issue in your case. However, the following are the possibilities.

Post menopausal hormone imbalances - You might have increased spurts of estrogen production which are causing the hot flashes. This is common in such menopausal age and requires only mild treatment if there is evidence of the increase. For this, get the following tests done - FSH (follicle stimulating hormone), LH (luteinizing hormone), estradiol and progesterone levels in blood.

Hypertension - Get your BP monitored on daily basis at different times of the day and see if there is increase in levels at any point of time. This is again a reason for hot flashes, anger and weakness. It can be cured with mild medicine if found to be present.

Check for your thyroid levels. Since you are overweight, there might be a possibility that you are suffering from hypothyroidism. Vitamin D3 levels - this is another reason for general weakness.

Now if we go to further serious reasons, then one probability can be TIA (transient ischemic attack), there can be slight loss of blood supply to the brain which might be causing weakness in limbs. I am not sure if this would fit into you as coming to a conclusion requires medical examination which we cannot do online.

I would suggest that you send us all reports as mentioned above and also go to a doctor to get full examination done. Only then we can comment on what is the right treatment in your case.

 

Hi doctor,

My Vitamin D3 level is 2.52.

 

Dr. Rohit Jain
MBBS., MD (INT MEDICINE)., DNB (INT MEDICINE)., FAGE (USA)., MBA (ISB
Cardiology, Critical Care Physician, Diabetology, Endocrinology, General Medicine, Internal Medicine,

Hi,

Welcome back to icliniq.com.

Your vitamin D level is critically low. This can surely be a reason for your weakness and fatigue. You will have to take appropriate treatment for the same which would be decided by thorough examination. You might also need to take in two more tests - parathyroid hormone - PTH and calcitonin levels as they are also culprits for low vitamin D levels. I would also suggest you to take more sunlight every day to improve levels.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Will using Restreta tablet for three months cause hormonal imbalance?
Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full »
Dr. Sangeeth Kumar
Dermatologist

Answer: Hello, Welcome to icliniq.com. Restreta (Glutathione, Collagen, and L-cysteine) contains Glutathione which is an antioxidant. It effectively prevents melanin synthesis in the skin which helps in skin lightening. It is available in oral and injection form. Oral capsules do not produce much of a cha...  Read Full »
 
Can hypothyroidism cause joint pain, shivering and fever?
Query: Hi doctor, I am 30 years old. My weight is 60 kg and height is 5'10". Three months before, I was diagnosed with hypothyroidism. Also, I am suffering from joint pain, shivering and fever. For this condition doctor advised me to take Thyrox 50 mcg, Thyrox 100 mcg for 10 days and Thyrox 125 mcg for ne...  Read Full »
Dr. Divakara P
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Well, your symptoms are not related to thyroid issue. You could be having a viral infection. So, I suggest you to take tablet Zerodol P (combination of Aceclofenac and Paracetamol) three times a day. Consult your specialist doctor, discuss with him or her and take the me...  Read Full »
 
Hypertension and Skipping Anti-Hypertensive Pills - A Small Step Towards a Big Mistake
Article Overview: This article tells about the misconceptions prevalent among people against having anti-hypertensive pills.  Read Article »
Dr. Saumya Mittal
Cardiologist

Blood Pressure and Symptoms - A Gist : Blood pressure is basically the pressure faced by the walls of the blood vessels when the blood is ejected from the heart with a level of force. Under normal circumstances this force is essential for the blood to circulate well in the body. Raised blood pressur ...  Read Article »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Sepsis - Causes|Symptoms|Risk Factors|Diagnoses|Treatments|Prevention
Sepsis is a medical emergency, as it causes multiple organ failure. When the body's response to infection in the blood s...  Read more »
I have on and off acid reflux as well as mild dysphagia. Is this esophageal cancer?
Hello doctor,I am a 26-year-old male. I have been experiencing on and off acid reflux for a few weeks as well as mild dy...  Read more »
There is a hard lump under the nipple. I am afraid of breast cancer. How to proceed further?
Hi doctor, I am a 25-year-old female. I found a quarter-sized hard nonmobile lump under my nipple a day ago. Is that an...  Read more »